T Nation

Multi Vitamin and Headaches

I came to the conclusion a while back when i was having terrible headaches that they only occurred when i was taking a multi vitamin.

I have no doubt that this was the cause of my headaches.

Anyone know which specific ingredient would cause headaches?

For me, beta-carotene in a supplement is a lock for: itchy mouth and fingers and a pounding head-ache.

Chow down some cantaloupe - if you get a headache, I’d say that’s the culprit.

Multis suck IMO. Try and figure what specific vitamins and minerals your diet lacks and then get those specific supplements from a quality company.

Peace - Chris

Maybe try a “greens” instead.

T-nations product is called Superfood and I have heard good things. I personally rotate between 2-3 brands depending on sales or specific ingredients and what I’m looking to work on at the time.

Did you ever notice your face getting a little warmer/ruddier after popping those pills?

Does it contain anything other than vitamins and minerals?

[quote]anonym wrote:
Did you ever notice your face getting a little warmer/ruddier after popping those pills?

Does it contain anything other than vitamins and minerals?[/quote]

I have not noticed feeling warm after the vitamin. I dont believe they contain anything besides the standarf vitamins and minerals, its just a mens one a day vitamin.

[quote]Ned wrote:
I have not noticed feeling warm after the vitamin. I dont believe they contain anything besides the standarf vitamins and minerals, its just a mens one a day vitamin. [/quote]

Intredasting. I was betting on niacin (B3). While the main response to high niacin intake seems to be the “niacin flush” (warmness/ruddiness alongside a slight tingling in the face), headaches are not hugely uncommon. Given that many multis love to stack their B complexes well above the RDA, this jumped out as the likely culprit.

Have you used any other brands prior to this one? If so, any issues?

[quote]anonym wrote:

[quote]Ned wrote:
I have not noticed feeling warm after the vitamin. I dont believe they contain anything besides the standarf vitamins and minerals, its just a mens one a day vitamin. [/quote]

Intredasting. I was betting on niacin (B3). While the main response to high niacin intake seems to be the “niacin flush” (warmness/ruddiness alongside a slight tingling in the face), headaches are not hugely uncommon. Given that many multis love to stack their B complexes well above the RDA, this jumped out as the likely culprit.

Have you used any other brands prior to this one? If so, any issues?[/quote]

I have switched brands a few times, had a GNC mega men, Target brand, and the 1 a day.

Basically all have the same ingredients though.

I’d love to take a multi vitamin but its not worth it as these headaches are dang near incapacitating.

[quote]Ned wrote:

[quote]anonym wrote:

[quote]Ned wrote:
I have not noticed feeling warm after the vitamin. I dont believe they contain anything besides the standarf vitamins and minerals, its just a mens one a day vitamin. [/quote]

Intredasting. I was betting on niacin (B3). While the main response to high niacin intake seems to be the “niacin flush” (warmness/ruddiness alongside a slight tingling in the face), headaches are not hugely uncommon. Given that many multis love to stack their B complexes well above the RDA, this jumped out as the likely culprit.

Have you used any other brands prior to this one? If so, any issues?[/quote]

I have switched brands a few times, had a GNC mega men, Target brand, and the 1 a day.

Basically all have the same ingredients though.

I’d love to take a multi vitamin but its not worth it as these headaches are dang near incapacitating.
[/quote]

Worth trying: Pure Essence Labs’ One ‘n’ Only Multi.

Everything in it is food-based, so it’s very bioavailable.

It’s priced in line with other multis, and some health food stores carry it.

Thanks Lo, Ill look for some of that and see if they will work for me.